Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 126, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 6:50 PM CDT for 5 counties in Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2025, 6:50 PM CDT (23:50 UTC)
- Expired
- Apr 5, 2025, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.75 in
Counties Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:52 PM CDT | TSTM WND DMG | 2 Ese New Albany, MS | tree down on 348 on the east side of new albany. |
| Apr 5, 7:20 PM CDT | TSTM WND DMG | 4 Ese New Albany, MS | Reported multiple trees down along Mississippi Highway 348 in New Albany, MS. Possible tornado. |
| Apr 5, 7:30 PM CDT | HAIL 1.75 | 1 Nnw Blue Springs, MS | |
| Apr 5, 7:31 PM CDT | TSTM WND DMG | 1 Ssw Blue Springs, MS | Large tree and power lines down on County Road 209 near Highway 9. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:56 AM CDT | Tornado Watch | SPC | 9 hr |
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
634
WFUS54 KMEG 052350
TORMEG
MSC081-115-117-139-145-060030-
/O.NEW.KMEG.TO.W.0126.250405T2350Z-250406T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
650 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
North central Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Southeastern Tippah County in northeastern Mississippi...
Western Prentiss County in northeastern Mississippi...
* Until 730 PM CDT.
* At 649 PM CDT, a confirmed large and extremely dangerous tornado
was located near New Albany, moving northeast at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Shari, Hortontown, Poolville, Graham, Jericho, Branyan, Ellistown,
Pumpkin Center, Jug Fork, Baker, Keownville, Baldwyn, Geeville,
Locum, New Harmony, Wheeler, Glenfield, Union Hill, Ecru, and
Martintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3433 8908 3445 8916 3475 8870 3449 8849
TIME...MOT...LOC 2349Z 238DEG 32KT 3444 8903
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
PWB1 follow-up statement
407
WWUS54 KMEG 060002
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
702 PM CDT Sat Apr 5 2025
MSC115-060011-
/O.CAN.KMEG.TO.W.0126.000000T0000Z-250406T0030Z/
Pontotoc MS-
702 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR NORTH CENTRAL PONTOTOC COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.
&&
LAT...LON 3438 8904 3448 8912 3475 8870 3449 8849
TIME...MOT...LOC 0001Z 233DEG 33KT 3453 8892
$$
MSC081-117-139-145-060030-
/O.CON.KMEG.TO.W.0126.000000T0000Z-250406T0030Z/
Union MS-Lee MS-Tippah MS-Prentiss MS-
702 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
UNION...NORTHERN LEE...SOUTHEASTERN TIPPAH AND WESTERN PRENTISS
COUNTIES...
At 701 PM CDT, a confirmed large and extremely dangerous tornado was
located over Keownville, or near New Albany, moving northeast at 40
mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Shari, Graham, Jericho, Branyan, Ellistown, Pumpkin Center, Baker,
Keownville, Baldwyn, Geeville, Locum, Wheeler, Glenfield, Union Hill,
Martintown, Wallerville, Concord, Alpine, Ingomar, and New Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3438 8904 3448 8912 3475 8870 3449 8849
TIME...MOT...LOC 0001Z 233DEG 33KT 3453 8892
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:02 PM CDT, 2 hours 48 minutes earlier. Its key messages:
- Updated at 401 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid- South into tonight.
Area forecast discussion, Apr 5, 4:02 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 401 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena- West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid- South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
.MESOSCALE UPDATE FOR Tornado Watch...
Issued at 1006 AM CDT Sat Apr 5 2025
A quasi stationary boundary bisects the Midsouth generally along
the Interstate 40 Corridor. Short term guidance is pretty
aggressive in surging this feature to the north in response to an
approaching shortwave moving into north Louisiana. Latest obs
indicate that this is already happening. As a result it is a bit
uncertain how far north a tornado threat really exists, but we
decided to error on the side of caution and include all but 5 of
our northwest counties. Later this evening, as the disturbance
approaches the Mississippi River Valley, the front will abruptly
stall and return south-southeast sweeping across most of the
Midsouth before midnight. Conditions are most favorable for
tornadoes from midday through the afternoon hours in west
Tennessee south of I-40 and north Mississippi where the airmass is
undisturbed or less worked over than farther north.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sat Apr 5 2025
A boundary extending across the area will slowly advance
southeastward this afternoon and evening. Showers and thunderstorms
will continue this afternoon mainly along and northwest of the
boundary at JBR, MKL and MEM. Activity will eventually push into TUP
this evening. A period of stronger storms is possible at MEM and MKL
this afternoon and at TUP this evening. Ceilings will lower north of
the boundary becoming IFR conditions. After the thunderstorms push
east this evening, expect leftover showers to linger through the
period before tapering off Sunday. Expect gusty south winds south of
the boundary with NE winds overspreading the area as the boundary
gradually shifts southeastward.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...SWCIn the hours before
Local storm report, Apr 5, 2:50 PM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Memphis TN
250 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flash Flood 2 NW Dresden 36.30N 88.71W
04/05/2025 Weakley TN Public
Streets and Highways flooded in Dresden.
&&Local storm report, Apr 5, 4:19 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 WNW Blue Goose 35.71N 88.62W
04/05/2025 Madison TN Broadcast Media
A large tree down across Highway 412 near
Highway 152.
&&
MJLocal storm report, Apr 5, 4:29 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 4 S Holladay 35.82N 88.13W
04/05/2025 Decatur TN Trained Spotter
Tree down across powerlines at Yellow
Springs Rd and Hohammer Rd.
&&
MJLocal storm report, Apr 5, 5:09 PM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Gst 7 SE Glendora 33.75N 90.21W
04/05/2025 M85 MPH Tallahatchie MS Public
Davis weather station measured 85 mph gust
in the Philipp community.
&&
MJLocal storm report, Apr 5, 5:10 PM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 2 N Milan 35.94N 88.75W
04/05/2025 M0.75 Inch Gibson TN Public
mPING report.
&&
MJLocal storm report, Apr 5, 6:13 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
613 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg 3 ENE Water Valley 34.19N 89.59W
04/05/2025 Yalobusha MS Storm Chaser
Trees and power lines down.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 3 hr |
| Apr 5, 9:35 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Tunica | 8 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 7 hr |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 53 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | DeSoto | 6 hr |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 64 min |
| Apr 5, 2:38 PM CDT | Tornado Warning | MEG | Coahoma | 52 min |
| Apr 5, 3:05 PM CDT | Tornado Warning | MEG | Coahoma | 25 min |
| Apr 5, 3:22 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 16 min |
| Apr 5, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 26 min |
| Apr 5, 4:00 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 6 hr |
| Apr 5, 4:33 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 42 min |
| Apr 5, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 52 min |
| Apr 5, 4:51 PM CDT | Tornado Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 39 min |
| Apr 5, 4:56 PM CDT | Tornado Warning | MEG | Tallahatchie, Yalobusha | 49 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 61 min |
| Apr 5, 5:23 PM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 52 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 5, 5:31 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Yalobusha | 44 min |
| Apr 5, 5:58 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall | 33 min |
| Apr 5, 6:12 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 33 min |
| Apr 5, 6:22 PM CDT | Tornado Warning | MEG | Lafayette, Pontotoc, Union | 38 min |
| Apr 5, 6:49 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Union | 41 min |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Coahoma, DeSoto, Marshall, Tippah and 1 more | 3 hr |
| Apr 5, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Union | 47 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.